MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM/LAT/F/MULTILOC PROXIMAL HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH AIMING ARM/LAT/F/MULTILOC PROXIMAL HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.008
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2023, the patient underwent the open reduction internal fixation for the proximal fracture of the right humerus.Proximal a hole and b hole were fixed.Distal f hole was fixed.Then, when the surgeon was drilling g hole, the drill bit interfered with the nail.Although the surgeon continued drilling while applying slight axial pressure, the drill bit disengaged forward.After checking the connecting screw and the aiming arm for looseness, skin incision at g hole was extended.The sleeve was reinserted while dodging the soft tissue part.Although drilling was performed while controlling the drill to head backward, the drill hole dislodged anterior to intramedullary nail.The surgeon removed the aiming arm, and drilling was performed manually.Then, the screw was inserted.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for one (1)aim-arm lat f/multiloc phn.This is report 2 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the aim-arm lat f/multiloc phn, p/n: 03.019.008 had the knob missing.A functional test to assess the allegation of misalignment was not conducted.Since the aiming arm knob 03.019.030, was not returned for evaluation, it was not possible to align the aiming arm to the returned insertion handle 03.019.006 and connecting screw 03.019.007.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the aim-arm lat f/multiloc phn, p/n: 03.019.008 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a device history lot product#: 03.019.008 lot #: 8346824 release to warehouse date: 26 apr 2013 manufacturing site: werk hagendorf suppliers: na expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6) 2023.

Brand Name
AIMING ARM/LAT/F/MULTILOC PROXIMAL HUMERAL NAIL
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16241776
Report Number8030965-2023-00920
Device Sequence Number15055105
Product Code HSB
UDI-Device Identifier07611819425583
UDI-Public(01)07611819425583
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.008
Device Lot Number8346824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/15/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN F/MULTILOC HUM NAIL SYST; INSERT-HANDLE F/MULTILOC HUM NAIL SYST; MULTILOC PHN Ø8 R CANN L160 TAN; UNK - DRILL BITS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown